| Model Number |
8350322 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/29/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy for l3/4/5 interspinal stenosis.It was reported that after the l3/4 xlif, a rod was fixed on the l3/4, however, the fixed rod was removed in order to deeply insert the screw.There were no problems with the usage of the instruments, but the front end of the obturator broke when the obturator was turned counter-clockwise in order to remove the plug.The tip of the broken obturator was buried in the hole of the plug, so it was decided to be taken out. the obturator debris remaining in the threaded break offset screw was removed.The same event occurred with the driver.There was a delay in the procedure by less than 60 mins. bone fusion was not performed immediately after the operation but the patient recovered. xlif of l3/4/5 +l 3/4 front,1 rod fixed (legacy antales) was scheduled.The procedure was xlif for l3/4, followed by antales for l3/4.The anchoring was performed until the final anchoring of the antales, but the screwdriver was broken when the plug was removed to remove the rod in order to adjust the screw depth.The driver was associated with the reported event but no issue itself.There was no patient symptom reported.There were no further complications reported regarding the event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis (b)(4): product#: 8350322, lot#: pr14c011.Visual and optical examination identified, that the instrument tip has been broken/sheared off.Consistent with interface, during usage.This is consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them, because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank, because the information is currently, unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.